Florida, 2022

Flood in Florida, June 20, 2022

June 20, 2022 · NWS TBW · 1 event in 1 county or zone

Afternoon thunderstorms produce minor flooding in North Fort Myers in Lee County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Afternoon thunderstorms produce minor flooding in North Fort Myers in Lee County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 20, 1:56 PM EST, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 20, 1:56 PM EST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
256 PM EDT Mon Jun 20 2022

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 254 PM EDT Mon Jun 20 2022

Another round of afternoon showers/thunderstorms today will give way
to drier, more stable conditions the next few days. The diffuse
frontal boundary that has been providing ample moisture is beginning
to move further south and out of our area. Sea breeze convergence
will be the source of convection this afternoon, with the stronger
East flow pushing the showers/storms towards the west coast. Though
conditions are not as favorable for development of severe storms,
SPC has placed us in a marginal risk for severe activity. Localized,
damaging downbursts could be possible. Storms should taper off after
03Z.

Rain chances plummet Tuesday through Thursday with the subsidence of
the upper level ridge amplifying the drier air at the surface.
This set up also means relentless heat for the next few days. With
afternoon highs reaching upper 90s especially in our northern and
central counties. Increased moisture returns Friday as does the
typical sea breeze pattern of afternoon showers/storms.

&&

.AVIATION...
(18Z TAFS)
Issued at 254 PM EDT Mon Jun 20 2022

Very similar to yesterday afternoon with storms along
coastal sites more probable with the east to west propagation as the
evening approaches. Storms already developing inland and drifting
west. All terminals have a TEMPO group to represent the probable
storms. Conditions should begin to taper off after 03Z for most
sites with VFR prevailing through the rest of overnight hours and
through tomorrow morning.

&&

.MARINE...
Issued at 254 PM EDT Mon Jun 20 2022

Storms will begin to move over coastal waters this afternoon into
late this evening. Strong, gusty winds associated with the storms
will cause unsafe boating conditions. Strong easterly flow overnight
could cause close to SCEC conditions especially in northern offshore
waters.

&&

.FIRE WEATHER...
Issued at 254 PM EDT Mon Jun 20 2022

Drier conditions Tuesday through Thursday will mean lower RH values.
Some values could reach below critical levels, however winds and ERC
values remain lower. Higher dispersion rates in the afternoon hours
Tuesday and Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  94  76  94 /  50  20   0  10
FMY  75  92  72  91 /  40  30   0  10
GIF  73  91  71  93 /  40  20   0  10
SRQ  73  92  72  91 /  50  20   0  10
BKV  68  94  68  94 /  40  10   0  10
SPG  77  91  77  90 /  50  20   0  10

&&

Sea Breeze Thunderstorm Regime For Monday: 6

Sea Breeze Thunderstorm Regime For Tuesday: 3

For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT....Carlisle

In the hours before

Local storm report, Jun 20, 4:02 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
502 PM EDT MON JUN 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     2 W VENICE GARDENS      27.07N 82.43W
06/20/2022  M43 MPH          SARASOTA           FL   AWOS

            AWOS STATION KVNC VENICE.

&&
Special weather statement, Jun 20, 4:11 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
511 PM EDT Mon Jun 20 2022

FLZ162-165-262-265-202215-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
511 PM EDT Mon Jun 20 2022

...A strong thunderstorm will impact portions of southeastern
Charlotte and Lee Counties through 615 PM EDT...

At 510 PM EDT, Doppler radar was tracking a strong thunderstorm near
Southwest Florida Airport, or near Fort Myers. This storm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cape Coral, Fort Myers, Bonita Springs, Lehigh Acres, East Dunbar,
Matlacha, Palmona Park, Southwest Florida Airport, Harlem Heights,
Lochmoor Waterway Estates, Iona, Cypress Lake, Pine Island Center,
San Carlos Park, McGregor, Pine Manor, Charleston Park, Lovers Key
State Park, Matlacha Isles-Matlacha Shores and Olga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2633 8182 2632 8186 2641 8212 2646 8219
      2677 8217 2694 8156 2642 8156 2642 8166
      2632 8166 2631 8169 2631 8182
TIME...MOT...LOC 2110Z 154DEG 4KT 2658 8175

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TBW
Local storm report, Jun 20, 4:26 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
526 PM EDT MON JUN 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND GST     2 NNE MASARYKTOWN       28.47N 82.45W
06/20/2022  M45 MPH          HERNANDO           FL   ASOS

            ASOS STATION KBKV BROOKSVILLE.

&&
Local storm report, Jun 20, 4:35 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
535 PM EDT MON JUN 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND GST     2 NNE MASARYKTOWN       28.47N 82.45W
06/20/2022  M46 MPH          HERNANDO           FL   ASOS

            ASOS STATION KBKV BROOKSVILLE.

&&
Special weather statement, Jun 20, 5:00 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
600 PM EDT Mon Jun 20 2022

FLZ151-251-202245-
Coastal Hillsborough FL-Inland Hillsborough FL-
600 PM EDT Mon Jun 20 2022

...A strong thunderstorm will impact portions of north central
Hillsborough County through 645 PM EDT...

At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Lake-Orient Park, or near Temple Terrace, moving southwest at 10
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tampa, Temple Terrace, Brandon, Palm River-Clair Mel, East
Lake-Orient Park, Riverview, Pebble Creek, University, Busch Gardens,
South Tampa, University Of Tampa, Mango, Peter O Knight Airport, New
Tampa, Tampa Executive Airport, Lettuce Lake Park, Orient Park, Ybor
City, Soho and Seffner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2817 8236 2812 8229 2802 8224 2782 8229
      2788 8252
TIME...MOT...LOC 2200Z 033DEG 8KT 2800 8234

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TBW
Local storm report, Jun 20, 5:02 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
602 PM EDT MON JUN 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     2 NW TEMPLE TERRACE     28.06N 82.41W
06/20/2022  E41 MPH          HILLSBOROUGH       FL   PUBLIC

            WEATHER STATION REPORTED 41 MPH WIND GUST
            NEAR USF.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lee

When
June 20, 6:10 PM EST
Where
Lee County, 2.16 mi NNE of Cape Coral to 2.38 mi NNE of Cape Coral
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
26.680, -81.960

Broadcast media reported flooding in North Fort Myers area.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1026949.